# SDR USAA2013032200026

- Difficulty date: March 21, 2013
- Submitted: March 28, 2013
- Operation: Air carrier
- Aircraft: N271AY
- Make and model: Airbus A330-323
- Aircraft serial: 323
- Aircraft time: 59,710 hours, 9,288 cycles
- System (JASC): 2130 · Cabin Pressure Control System
- Part: Check Valve
- Part number: 406318139
- Condition: Failed
- Location: Ram Air Intake
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, G, A

## Discrepancy

FLT 755,  EN ROUTE.  AT FL380,  AIRCRAFT EXPERIENCED SUDDEN CABIN DEPRESSURIZATION.  RECEIVED ECAM MESSAGES "CABIN ALTITUDE", "CAB PR LO DIPR PR", AND "MAINTENANCE STATUS BMC2".  INITIATED AN EMERGENCY DESCENT AND DONNED O2 MASKS.  DURING EMERGENCY DESCENT, RATE OF DEPRESSURIZATION INCREASED TO NEARLY 2000 FPM.  OTHER THAN A MUFFLED THUD AND EARS POPPING, THERE WAS NO OBVIOUS CAUSE INDICATED.  FLIGHT LEVELED OFF TO 10,000 FT AND CONTINUED TO DESTINATION, AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED THE EMERGENCY RAM AIR INLET CHECK VALVE AND FOUND THE VALVE MISSING ONE OF THE FLAPPER HALVES. MAINTENANCE REPLACED THE EMERGENCY RAM AIR INLET CHECK VALVE. MAINTENANCE ALSO REPLACED ALL SPENT EMERGENCY OXYGEN GENERATORS IN THE AIRCRAFT CABIN.
